Format

Send to

Choose Destination
Eur J Pediatr. 1993 Aug;152(8):691-3.

Hepatic tumours during androgen therapy in Fanconi anaemia.

Author information

1
Department of Radiology, Hôpital Debrousse, Lyon, France.

Abstract

The occurrence of liver tumours in the course of Fanconi anaemia (FA) has been well documented. We present a case, review the literature and conclude that androgen therapy would increase the risk of developing tumours, most of which appear to be benign (adenomas or peliosis) and androgen-dependent, generally decreasing in size after cessation of treatment. Survival of patients is poor, mostly because of the rapid evolution of the tumour. In the absence of an allogenic bone marrow transplantation, administration of haematopoietic growth factors might be effective. As a preventive measure, other types of unsubstituted androgens may be used.

PMID:
8404976
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center